Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 68, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jul 1, 2012, 12:16 PM CDT for Lake County, Indiana; Cook County, Kankakee County, Will County, Illinois. It was in force for 59 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2012, 12:16 PM CDT (17:16 UTC)
- Expired
- Jul 1, 2012, 1:15 PM CDT
- In force
- 59 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cook County, IL, Kankakee County, IL, Will County, IL, Lake County, IN
The radar
The Chicago radar (KLOT), 62 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 12:46 PM CDT | HAIL 0.5 | 3 Sse Beecher, IL | |
| Jul 1, 12:46 PM CDT | HAIL 1 | 2 Se Beecher, IL | |
| Jul 1, 1:02 PM CDT | TSTM WND GST 80 | Griffith, IN | CLINE AVE AND RIDGE RD |
| Jul 1, 1:16 PM CDT | HAIL 0.88 | Crown Point, IN | I-65 AT MILE MARKER 231 |
| Jul 1, 1:21 PM CDT | HAIL 1 | 5 Sse Hobart, IN | WINDS GUSTS TO 60 MPH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 12:16 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.3 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2061 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1957 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
772
WUUS53 KLOT 011716
SVRLOT
ILC031-091-197-INC089-011815-
/O.NEW.KLOT.SV.W.0068.120701T1716Z-120701T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1216 PM CDT SUN JUL 1 2012
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN COOK COUNTY IN NORTHEAST ILLINOIS...
NORTHEASTERN KANKAKEE COUNTY IN NORTHEAST ILLINOIS...
CENTRAL WILL COUNTY IN NORTHEAST ILLINOIS...
LAKE COUNTY IN NORTHWEST INDIANA...
* UNTIL 115 PM CDT
* AT 1213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM JOLIET TO MANTENO...AND MOVING
EAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MOMENCE AND NEW LENOX AROUND 1225 PM CDT.
GRANT PARK AROUND 1230 PM CDT.
MONEE...MOKENA AND FRANKFORT AROUND 1235 PM CDT.
BEECHER AROUND 1240 PM CDT.
UNIVERSITY PARK AND RICHTON PARK AROUND 1245 PM CDT.
TINLEY PARK...PARK FOREST AND MATTESON AROUND 1250 PM CDT.
OAK FOREST...STEGER AND OLYMPIA FIELDS AROUND 1255 PM CDT.
OTHER LOCATIONS AFFECTED...
CHICAGOLAND SPEEDWAY ROUTE 66 RACEWAY...FIRST MIDWEST BANK
AMPHITHEATRE...GOVERNORS STATE UNIVERSITY...ILLIANA MOTOR SPEEDWAY...
INDIANA UNIVERSITY NORTHWEST...JOLIET SLAMMERS BASEBALL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4123 8724 4122 8729 4118 8733 4117 8739
4116 8742 4117 8745 4117 8753 4115 8753
4113 8782 4158 8822 4164 8737 4163 8733
4163 8723
TIME...MOT...LOC 1717Z 266DEG 23KT 4156 8808 4127 8775
WIND...HAIL 60MPH 1.00IN
$$3 follow-up statements
440
WWUS53 KLOT 011734
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1234 PM CDT SUN JUL 1 2012
ILC031-091-197-INC089-011815-
/O.CON.KLOT.SV.W.0068.000000T0000Z-120701T1815Z/
KANKAKEE IL-WILL IL-COOK IL-LAKE IN-
1234 PM CDT SUN JUL 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LAKE...
SOUTHEASTERN COOK...CENTRAL WILL AND NORTHEASTERN KANKAKEE COUNTIES
UNTIL 115 PM CDT...
AT 1228 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MOKENA TO GRANT PARK...MOVING
EAST AT 25 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
OAK FOREST...UNIVERSITY PARK...RICHTON PARK AND MATTESON AROUND
1240 PM CDT.
COUNTRY CLUB HILLS...PARK FOREST AND OLYMPIA FIELDS AROUND 1245 PM
CDT.
FLOSSMOOR...HOMEWOOD...HAZEL CREST AND MARKHAM AROUND 1250 PM CDT.
GLENWOOD...THORNTON...HARVEY AND PHOENIX AROUND 1255 PM CDT.
OTHER LOCATIONS AFFECTED...
CHICAGOLAND SPEEDWAY ROUTE 66 RACEWAY...FIRST MIDWEST BANK
AMPHITHEATRE...GOVERNORS STATE UNIVERSITY...ILLIANA MOTOR SPEEDWAY...
INDIANA UNIVERSITY NORTHWEST...JOLIET SLAMMERS BASEBALL...LAKE COUNTY
FAIRGROUNDS...PRAIRIE STATE COLLEGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 4123 8724 4122 8729 4118 8733 4117 8739
4116 8742 4117 8745 4117 8753 4115 8753
4113 8782 4158 8822 4164 8737 4163 8733
4163 8723
TIME...MOT...LOC 1734Z 265DEG 23KT 4152 8781 4120 8757
WIND...HAIL 60MPH 1.00IN
$$
LENNING071
WWUS53 KLOT 011751
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1251 PM CDT SUN JUL 1 2012
ILC031-091-197-INC089-011815-
/O.CON.KLOT.SV.W.0068.000000T0000Z-120701T1815Z/
KANKAKEE IL-WILL IL-COOK IL-LAKE IN-
1251 PM CDT SUN JUL 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LAKE...
SOUTHEASTERN COOK...EAST CENTRAL WILL AND NORTHEASTERN KANKAKEE
COUNTIES UNTIL 115 PM CDT...
AT 1248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM CALUMET CITY TO THAYER...MOVING
EAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
CROWN POINT AROUND 100 PM CDT.
MERRILLVILLE AROUND 105 PM CDT.
LAKE STATION...NEW CHICAGO...HOBART AND GARY AROUND 110 PM CDT.
OTHER LOCATIONS AFFECTED...
ILLIANA MOTOR SPEEDWAY...INDIANA UNIVERSITY NORTHWEST...LAKE COUNTY
FAIRGROUNDS...PRAIRIE STATE COLLEGE...PURDUE UNIVERSITY CALUMET...
SOUTH SHORE RAIL-CATS BASEBALL...SOUTH SUBURBAN COLLEGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4123 8724 4122 8729 4118 8733 4118 8735
4116 8742 4117 8744 4117 8753 4114 8765
4161 8772 4164 8737 4163 8733 4162 8723
TIME...MOT...LOC 1751Z 265DEG 28KT 4160 8752 4121 8734
WIND...HAIL 60MPH 1.00IN
$$
LENNING829
WWUS53 KLOT 011814
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
114 PM CDT SUN JUL 1 2012
ILC031-091-197-INC089-011823-
/O.EXP.KLOT.SV.W.0068.000000T0000Z-120701T1815Z/
KANKAKEE IL-WILL IL-COOK IL-LAKE IN-
114 PM CDT SUN JUL 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR LAKE COUNTY
INDIANA...SOUTHEASTERN COOK...EAST CENTRAL WILL AND NORTHEASTERN
KANKAKEE COUNTIES WILL EXPIRE AT 115 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
EASTERN LAKE COUNTY UNTIL 215 PM CDT.
LAT...LON 4123 8724 4122 8729 4118 8733 4118 8735
4116 8742 4117 8744 4117 8753 4114 8765
4161 8772 4164 8737 4163 8733 4162 8723
TIME...MOT...LOC 1813Z 265DEG 28KT 4161 8729 4122 8711
$$
LENNINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 11:08 AM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 1, 11:08 AM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1108 AM CDT SUN JUL 1 2012 .DISCUSSION... 347 AM...FORECAST CONCERNS/CHALLENGES INCLUDE PRECIP CHANCES/SVR THREAT TODAY THROUGH MONDAY AND HIGH TEMPERATURES/DEWPOINTS AND ASSOCIATED HEAT INDICES AND POTENTIAL LAKE BREEZES THROUGH NEXT WEEKEND. EARLIER CLEAR SKIES SATURDAY EVENING COMBINED WITH LIGHT WINDS AND MOIST GROUND TO ALLOW FOG TO FORM WHICH BECAME DENSE IN SOME SPOTS. BKN/OVC CIRRUS SHIELD APPEARED TO HAVE BEEN ENOUGH TO PREVENT DENSE FOG FROM BECOMING WIDESPREAD...BUT AS THIS CLOUD COVER MOVES SOUTHEAST...WILL NEED TO MONITOR VISIBILITIES THROUGH SUNRISE. UNCERTAINTY REMAINS FAIRLY HIGH REGARDING CONVECTIVE TRENDS/ PRECIP CHANCES LATER THIS AFTERNOON INTO TONIGHT. A WEAK FRONTAL BOUNDARY WILL BE SLOWLY DRIFTING NORTH WITH DEWPOINTS IN THE LOWER 70S. ALSO EXPECTING A LAKE BREEZE THIS AFTERNOON AS WELL. BUT ITS DIFFICULT TO PICK OUT OR TIME ANY UPPER LEVEL WAVES THAT COULD HELP CONVECTION TO DEVELOP. SOMEWHAT CONFIDENT THIS MORNING WILL BE DRY BUT BEYOND THAT HAVE LOW CHANCE POPS WHICH WILL NEED SOME TWEAKING AS TRENDS BECOME MORE CLEAR LATER TODAY. PLENTY OF LOW LEVEL MOISTURE COMBINED WITH SOME SHEAR ALOFT SUGGESTS THAT STORMS COULD QUICKLY BECOME SEVERE WITH DAMAGING WIND GUSTS/LARGE HAIL THE MAIN THREATS. THOUGH POTENTIAL ORGANIZATION ALSO REMAINS UNCERTAIN. THERE DOES SEEM TO BE SOME CONSENSUS OF AN UPPER WAVE RIDING SOUTHEAST LATE TONIGHT INTO MONDAY MORNING ALONG THE RIDGE AS IT BUILDS BACK NORTH AND POSSIBLY A SECOND WAVE MONDAY AFTERNOON. HAVE CONTINUED SLIGHT CHANCE POPS DURING THESE TIME PERIODS BUT CONFIDENCE REGARDING SPECIFICS REMAINS LOW. TEMPERATURES ARE EXPECTED TO BE IN THE 90S THROUGH NEXT SATURDAY. THE TWO HOTTEST DAYS APPEAR TO BE TUESDAY AND FRIDAY WHEN TEMPS WILL LIKELY REACH THE UPPER 90S AND PERHAPS TAG 100 AT SOME LOCATIONS. IT WILL ALSO BE QUITE HUMID WITH DEWPOINTS RANGING FROM THE UPPER 60S TO LOWER 70S. TUESDAY...WHILE VERY HOT...MIGHT SEE A MINOR BREAK AS IT WILL BE SOMEWHAT BREEZY AND SOUNDINGS SUGGEST LOWER DEWPOINTS...LOW/MID 60S...WILL LIKELY MIX TO THE SURFACE IN THE AFTERNOON. ONLY OTHER LOCAL RELIEF WILL COME IN THE WAY OF LAKE BREEZES TODAY AND THEN ON WEDNESDAY AND THURSDAY. THE LAKE BREEZE ON WEDNESDAY IS A POTENTIAL COMBINED COLD FRONT THOUGH NOT ALL THE MODELS HAVE IT MAKING IT AS FAR SOUTH AS NORTHEAST IL. IF IT DOES...IT COULD ALLOW A FEW THUNDERSTORMS TO FIRE AND AFTER MONDAY NIGHT...HAVE THE REST OF THE WEEK DRY...WITH THE EXCEPTION OF SLIGHT CHANCE POPS ON WEDNESDAY. AS FOR HEAT HEADLINES...NONE THIS MORNING. APPEARS HEAT INDICES MAY APPROACH 105 IN THE FAR SOUTHERN CWA THIS AFTERNOON BUT WITH POTENTIAL CLOUD COVER/PRECIP...NOT CONFIDENT ENOUGH TO GO WITH AN ADVISORY FOR THOSE AREAS FOR TODAY. APPEARS A LARGER AREA...MAYBE THE WESTERN HALF OR SO OF THE CWA MAY REACH 105-110 ON MONDAY... AGAIN DEPENDENT ON CLOUD COVER/PRECIP AND TOO FAR OUT FOR AN ADVISORY JUST YET. HEAT INDICES LIKELY TO BE IN THE 100-105 RANGE EVERY AFTERNOON THROUGH NEXT SATURDAY. STILL APPEARS TO BE SOME CONSENSUS FOR A STRONGER COLD FRONT TO MOVE SOUTH ACROSS THE REGION NEXT SATURDAY NIGHT INTO SUNDAY. CMS && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 16Z... * CHANCES OF THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. * TIMING OF THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. * LAKE BREEZE AND WIND SHIFT TO E OR NE THIS AFTERNOON. ZEBIC //DISCUSSION...UPDATED 12Z... WEAK WARM FRONT OVER CENTRAL ILLINOIS WILL SLOWLY LIFT NORTHWARD THROUGH THE NEXT 24 HOURS WITH SCATTERED TSRA NEAR THE FRONT. SMALL CHANCE EXISTS THAT TSRA COULD DEVELOP THIS AFTERNOON WITH LAKE BREEZE...BUT SUSPECT WEAK CONVERGENCE AND POTENTIALLY SOME CAPPING AND LACK OF UPPER LEVEL DISTURBANCE SHOULD KEEP THE CHANCE OF THAT LOW ENOUGH TO KEEP OUT OF THE TAFS FOR NOW. NO PARTICULARLY WELL DEFINED UPPER LEVEL DISTURBANCES UPSTREAM TO KEY IN ON TO FOCUS DEVELOPMENT OF A CLUSTER OF TSRA TONIGHT...SO ACTIVITY MAY BE SOMEWHAT DISORGANIZED AND SCATTERED. UNCERTAINTIES REGARDING COVERAGE...TIMING...AND EVEN IF STORMS WILL DEVELOP WERE ENOUGH TO KEEP MY GUNSHY FROM ADDING TSRA INTO THE TAFS TONIGHT...THOUGH THERE CERTAINLY IS SOME POTENTIAL THIS EVENING AND EVEN INTO THE OVERNIGHT. WINDS SHOULD BE LIGHT/VARIABLE TODAY UNTIL LAKE BREEZE ARRIVES THIS AFTERNOON RESULTING IN WIND SHIFT TO EAST TO NORTHEAST...WITH BEST GUESS AT TIMING NOW ROUGHLY 20Z FOR ORD/MDW. IZZI //ORD AND MDW CONFIDENCE...UPDATED 16Z... * MEDIUM CONFIDENCE IN TSRA THIS AFTERNOON AND TONIGHT * MEDIUM CONFIDENCE ON LAKE BREEZE TIMING * HIGH CONFIDENCE IN ALL OTHER ELEMENTS ZEBIC //OUTLOOK FOR ORD/MDW FOR 00Z TUESDAY-12Z SUNDAY...UPDATED 12Z... MONDAY NIGHT AND TUESDAY...VFR. WEDNESDAY...SLIGHT CHANCE OF TSRA OTHERWISE VFR. THURSDAY THROUGH SATURDAY...VFR. IZZI && .MARINE... 252 AM CDT LIGHT GRADIENT OVER THE LAKE THROUGH MONDAY WITH WIND DIRECTION LARGELY DICTATED BY LAND/SEA BREEZE CIRCULATIONS. SOUTHERLY WINDS DO INCREASE MONDAY NIGHT INTO TUESDAY AHEAD OF A WEAK COLD FRONT WHICH SHOULD MOVE DOWN THE LAKE TUESDAY NIGHT INTO WEDNESDAY MORNING. BEHIND THE FRONT HIGH PRESSURE SETTLES IN WITH COUPLE MORE DAYS OF GENERALLY LIGHT WINDS ANTICIPATED. IZZI && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
Hazardous weather outlook, Jul 1, 11:01 AM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1101 AM CDT SUN JUL 1 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 021615- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 1101 AM CDT SUN JUL 1 2012 /1201 PM EDT SUN JUL 1 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: CHANCE OF THUNDERSTORMS...THE STRONGEST CAPABLE OF PRODUCING: HAIL TO THE SIZE OF HALF DOLLARS. DAMAGING WINDS OVER 60 MPH. HEAVY RAIN. AND FREQUENT LIGHTNING. AREAS AFFECTED AND TIMING: SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH MOST OF TODAY...THIS EVENING...AND ONCE AGAIN LATE TONIGHT INTO EARLY MONDAY MORNING...ACROSS THE ENTIRE AREA. DISCUSSION: A FRONTAL BOUNDARY WILL CONTINUE TO LIFT NORTH ACROSS THE AREA TODAY WITH A LAKE BREEZE ALSO EXPECTED TO FORM LATER THIS AFTERNOON. BOTH OF THESE FEATURES WILL AID THUNDERSTORM DEVELOPMENT THROUGH MUCH OF TODAY AS STRONG INSTABILITY WILL ONCE AGAIN BE PRESENT. ADDITIONAL THUNDERSTORMS ARE POSSIBLE LATE TONIGHT INTO EARLY MONDAY MORNING AS AN UPPER LEVEL WAVE MOVES SOUTHEAST ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND AGAIN ON WEDNESDAY. SOME OF THESE STORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. AN EXTENDED PERIOD OF HEAT AND HUMIDITY WILL CONTINUE THROUGH SATURDAY WITH DAYTIME HIGHS IN THE 90S THROUGH THE PERIOD WITH ONLY SOME OCCASIONAL COOLING NEAR THE LAKE. PEAK AFTERNOON HEAT INDICES ARE EXPECTED TO RANGE BETWEEN 100 AND 105 DEGREES EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THROUGH MOST OF TODAY ACROSS THE ENTIRE AREA. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-021615- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 1101 AM CDT SUN JUL 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. SOME OF THE STORMS COULD PRODUCE LARGE HAIL AND WIND GUSTS OVER 35 KNOTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND WEDNESDAY. SOME OF THE STORMS COULD PRODUCE LARGE HAIL AND WIND GUSTS OVER 35 KNOTS. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-021615- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 1101 AM CDT SUN JUL 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS NORTHERN LAKE MICHIGAN THIS AFTERNOON...AND ACROSS FAR SOUTHERN LAKE MICHIGAN THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY AND THURSDAY NIGHT THROUGH SATURDAY...WITH SOME POTENTIAL FOR ANY OF THE STORMS TO BE SEVERE WITH WIND GUSTS OVER 35 KNOTS. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO RODRIGUEZ
In the hours before
Local storm report, Jul 1, 11:33 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1133 AM CDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 AM HAIL BROOK 40.87N 87.37W
07/01/2012 E0.50 INCH NEWTON IN TRAINED SPOTTER
&&
ACSLocal storm report, Jul 1, 11:35 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1135 AM CDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM HAIL 5 NNW MORRIS 41.43N 88.47W
07/01/2012 M0.50 INCH GRUNDY IL COCORAHS
&&
ACSLocal storm report, Jul 1, 11:42 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1142 AM CDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM TSTM WND GST ROCHELLE 41.92N 89.06W
07/01/2012 M52.00 MPH OGLE IL AWOS
1135 AM TSTM WND GST DE KALB 41.93N 88.75W
07/01/2012 M44.00 MPH DEKALB IL AWOS
1137 AM HAIL DIAMOND 41.29N 88.26W
07/01/2012 M0.88 INCH WILL IL EMERGENCY MNGR
&&
ACSLocal storm report, Jul 1, 12:03 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1203 PM CDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM HAIL WILMINGTON 41.30N 88.16W
07/01/2012 M0.25 INCH WILL IL TRAINED SPOTTER
CORNER OF KANKAKEE ST AND KAHLER RD
1147 AM HAIL 3 NW WILMINGTON 41.33N 88.20W
07/01/2012 M0.25 INCH WILL IL DEPT OF HIGHWAYS
1 MILE SOUTH OF I-55 AND LORENZO
&&
ACSLocal storm report, Jul 1, 12:09 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1209 PM CDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1203 PM TSTM WND GST WEST CHICAGO 41.89N 88.22W
07/01/2012 M59 MPH DUPAGE IL ASOS
&&
ACSLocal storm report, Jul 1, 12:12 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1212 PM CDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM TSTM WND GST BATAVIA 41.85N 88.30W
07/01/2012 M52 MPH KANE IL EMERGENCY MNGR
&&
ACSThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 12:07 PM CDT | Severe Thunderstorm Warning | LOT | Newton | 31 min |
| Jul 1, 12:24 PM CDT | Severe Thunderstorm Warning | LOT | Lake | 66 min |
| Jul 1, 1:11 PM CDT | Severe Thunderstorm Warning | LOT | Jasper, Lake, Porter | 50 min |
| Jul 1, 10:17 AM CDT | Special Weather Statement | LOT | Lee | 43 min |
| Jul 1, 10:56 AM CDT | Severe Thunderstorm Warning | LOT | DeKalb, LaSalle, Lee, Ogle | 34 min |
| Jul 1, 11:18 AM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kankakee, Kendall, LaSalle, Will | 57 min |
| Jul 1, 11:25 AM CDT | Severe Thunderstorm Warning | LOT | Cook, DeKalb, DuPage, Kane, Kendall, LaSalle and 1 more | 65 min |
| Jul 1, 11:54 AM CDT | Special Marine Warning | LOT | 2 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.